Funnel Cloud, Fort Bend
- When
- September 16, 12:55 PM CST
- Where
- Fort Bend County, 2.67 mi E of Trammells
- Reported by
- Trained Spotter
- Coordinates
- 29.524, -95.506
A funnel cloud was sighted south of the Fort Bend Toll Road at Highway 6.
Thunderstorms that focused along a mid-level boundary within a very moist and unstable early afternoon air mass, along with a vicinity tropical wave, exhibited enough weak rotation to produce funnel clouds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
Thunderstorms that focused along a mid-level boundary within a very moist and unstable early afternoon air mass, along with a vicinity tropical wave, exhibited enough weak rotation to produce funnel clouds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Sep 16, 11:05 AM CST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1205 PM CDT TUE SEP 16 2014 .DISCUSSION... SEE AVIATION FOR 18Z TAF ISSUANCE. && .AVIATION... SHOWERS AND THUNDERSTORMS ARE STARTING TO FORM AND CONCENTRATE INLAND THIS AFTERNOON. THIS APPEARS TO BE ALONG A BOUNDARY AT 850 MB. CURRENTS PWATS FROM GPS MET ARE AROUND 2.20" WITH K INDEX VALUES IN THE MID 30S. LIFT TODAY WILL COME FROM DAY TIME HEATING AND A TROPICAL WAVE CURRENTLY MOVING INTO MEXICO. HIGH RES MODELS ARE SHOWING PRECIP CONTINUING TO EXPAND IN COVERAGE INLAND AND EVENTUALLY FILLING IN TODAY. COVERAGE WILL LIKELY FILL AROUND INTERSTATE 10 NORTH TO ABOUT KUTS. HIGH RES MODELS THEN QUICKLY DISSIPATE SHOWERS AND THUNDERSTORMS THIS EVENING. EXPECT SHOWERS AND THUNDERSTORMS TO REDEVELOP TOMORROW AS HIGH MOISTURE VALUES REMAIN IN PLACE. 23 && .PREV DISCUSSION... /ISSUED 1031 AM CDT TUE SEP 16 2014/ DISCUSSION... WITH AREA PRECIPITABLE WATER VALUES NOW WELL ABOVE TWO INCHES AND EXPECTED TO REMAIN AROUND THAT LEVEL FOR THE NEXT SEVERAL DAYS... ANTICIPATE DAILY ROUNDS OF SHOWERS AND THUNDERSTORMS WITH ACTIVITY GENERALLY DEVELOPING NEAR THE COAST AND OFFSHORE DURING THE LATE NIGHT THROUGH EARLY MORNING HOURS AND THEN INLAND DURING THE LATE MORNING THROUGH EARLY EVENING HOURS. TODAY THROUGH THURSDAY...A QUICK 1/2 TO 1 INCH OF RAIN IS EXPECTED TO BE VERY COMMON...AND SEVERAL ROUNDS OF THESE COULD EASILY LEAD TO SOME LOCALIZED FLOODING. WHERE TRAINING SETS UP...DAILY TOTALS OF 3 TO 4 INCHES WOULD NOT BE UNEXPECTED. ONLY CHANGE TO THE GRIDS FOR THE MORNING UPDATE WAS TO LOWER TODAY'S AFTERNOON HIGH TEMPERATURES A DEGREE OR TWO TO ACCOUNT FOR EXPECTED CLOUD AND RAINFALL COVERAGE. 42 PREV DISCUSSION... /ISSUED 531 AM CDT TUE SEP 16 2014/ DISCUSSION... A SOMEWHAT COMPLICATED PATTERN FOR SE TX THESE NEXT SEVERAL DAYS AS A COUPLE OF DIFFERENT FEATURES COMBINE/INTERACT AND GIVE US A RATHER WET FCST. DEEP TROPICAL MOISTURE ASSOCIATED WITH THE EAST- ERLY WAVE MOVING INTO SE TX THIS MORNING (AS EVIDENT BY THE PCPN DEVELOPING/TRACKING INLAND FROM THE COASTAL WATERS). THIS DEEPER MOISTURE (2-2.3" PWS) FCST TO LINGER OVER THE REGION THE REST OF THE WEEK AS THE GULF REMAINS WIDE OPEN. OVER THE NRN COUNTIES WE ARE STILL SEEING RADAR ECHOES (LIGHT PCPN) STREAMING ACROSS FROM THE W/NW...PARTLY ASSOCIATED WITH ODILE (WHICH IS CURRENTLY LOCA- TED OVER THE MID CALI BAJA). THE REMNANTS OF ODILE WILL EVENTUAL- LY GET CAUGHT UP INTO THE MAIN UPPER FLOW AND BEGIN MOVING ENEWD THE NEXT FEW DAYS. THIS WILL HELP TO PROVIDE THE LIFT FOR SCT TO NUMEROUS SHRA/TSRAS TODAY AND TOMORROW. ELEVATED POPS COULD STAY IN PLACE THROUGH THUR GIVEN THE PROGGED SLOW MOVEMENT OF THE VAR- IOUS SYSTEMS. LOOKING AHEAD...EXTENDED MODELS IN SLIGHTLY BETTER AGREEMENT WITH THE TIMING OF THE NEXT COLD FRONT. THE ARRIVAL OF A COOLER/DRIER AIRMASS LATE SUN/EARLY MON SHOULD BRING AN END TO THE RAINS. 41 MARINE... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE COASTAL WATERS DEVELOPING AND CONTINUING ON THE SW FLANK OF THE MID LEVEL RIDGING WITH WEAK TROUGHING OFFSHORE. THIS PATTERN REMAINS IN PLACE THIS MORNING THEN AS TROPICAL WAVE IN THE FAR SOUTHWESTERN BAY OF CAMPECHE SHEARS OUT EXPECT THE AXIS OF CONVERGENCE TO SHIFT WEST AND NORTH WITH COVERAGE DECREASING IN THE EVENING. LIGHT EASTERLY WINDS IN THE BAYS SHOULD BECOME SOUTHEASTERLY AND INCREASE A LITTLE TODAY. ONSHORE FLOW REMAIN GENERALLY SOUTHEASTERLY THROUGH THE REMAINDER OF THE FORECAST. GFS AND ECMWF GENERALLY IN AGREEMENT WITH ANOTHER COLD FRONT MOVING INTO THE COASTAL WATERS MONDAY LATE OR EARLY TUESDAY...MAY REACH SCEC IN THE WAKE AS FRONT MOVES OUT INTO THE CENTRAL GULF. 45 AVIATION... EXPECT THAT TODAY THE TERMINALS WILL BE PLAGUED WITH SHOWERS AND THUNDERSTORMS SPREADING EAST AND SOUTHEAST IN FROM THE COAST THIS MORNING AND THEN DEVELOPING INLAND AND MOVING IN FROM THE SOUTH AND SOUTHWEST THIS AFTERNOON. 45 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 74 91 74 90 72 / 30 50 30 40 20 HOUSTON (IAH) 75 92 74 91 74 / 30 60 30 50 20 GALVESTON (GLS) 79 89 79 88 78 / 40 60 40 50 30 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...42 AVIATION/MARINE...23
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 740 AM CDT TUE SEP 16 2014 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-171245- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 740 AM CDT TUE SEP 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE INLAND TODAY AS DEEP MOISTURE ASSOCIATED WITH A WEAK TROPICAL WAVE MOVES IN FROM THE GULF. STORM COVERAGE SHOULD INCREASE OVER CENTRAL LOCATIONS THROUGH THE AFTERNOON AND EVENING WITH DAYTIME HEATING. RAINFALL TOTALS SHOULD AVERAGE FROM ONE HALF TO ONE INCH WITH ISOLATED TOTALS FROM 3 TO 4 INCHES AREAS WHERE STORMS TRAIN. IN ADDITION...GIVEN THE TROPICAL AIRMASS IN PLACE...WE COULD ALSO SEE ATMOSPHERIC CONDITIONS THAT MAY BE FAVORABLE FOR FUNNEL CLOUDS AND OR WATERSPOUTS. THESE TYPICALLY OCCUR DURING THE MORNING THROUGH EARLY AFTERNOON HOURS. THE FUNNELS RARELY EXTEND ALL THE WAY TO THE SURFACE BUT CAN PRODUCE MINOR DAMAGE IF THEY DO. MARINERS SHOULD REMAIN CLEAR OF WATERSPOUTS AS THEY CAN PRODUCE WINDS IN EXCESS OF 40 KNOTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR WEDNESDAY AND THURSDAY AS DEEP TROPICAL MOISTURE LINGERS OVER THE REGION. LOCALIZED HEAVY RAINFALL WILL REMAIN A THREAT. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY NOT BE NEEDED TODAY OR TONIGHT.
The Houston radar (KHGX), 42 km away, was scanning. The volume nearest the first event began at 18:53 UTC.
2 funnel cloud. Local standard time, as filed.
A funnel cloud was sighted south of the Fort Bend Toll Road at Highway 6.
A funnel cloud was sighted near the intersection of FM 414 and FM 1162 just to the southeast of El Campo.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, September 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 543161, 543162.